MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP-SITE P-LCK 2.9X15.5MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP-SITE P-LCK 2.9X15.5MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP-SITE P-LCK 2.9X15.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 10/8/2024 it was reported by an arthrex employee via email that two ar-1923bc biocomposite pushlock eyelets were damaged, and the sutures got loosened.One of the ar-1923bc biocomposite pushlock eyelets ended up fully breaking while it was inside the patient, and the other biocomposite pushlock was noticed to be broken prior to insertion.The broken fragments were removed from the patient.This was discovered during a shoulder arthroscopy procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Additional information received on 10/28/2024: both eyelets were damages upon opening the package, however, it was not noticed on the first eyelet until it broke in the patient during insertion.For the first eyelet, the suture was placed and during insertion, the suture came out of the eyelet as it had broken.The second ar-1923bc biocomposite pushlock was opened, and it was noticed that the eyelet was damaged prior to implanting.The case was completed using another ar-1923bc biocomposite pushlock.The case was not delayed.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed based on the customer-provided pictures.Visual evaluation of the customer-provided pictures noted an ar-1923bc biocomposite pushlock eyelet had broken off the tip of the device.It was further noted that the threaded tip of the shaft was damaged.Refer to attachments.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the implant.".

Brand Name
BIO-COMP-SITE P-LCK 2.9X15.5MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20461749
Report Number1220246-2024-08159
Device Sequence Number8811286
Product Code MAI
UDI-Device Identifier00888867023017
UDI-Public(01)00888867023017(11)240507(17)280430(10)15244600
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K173240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP-SITE P-LCK 2.9X15.5MM
Device Catalogue NumberAR-1923BC
Device Lot Number15244600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by ManufacturerNot provided
06/11/2025
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date11/08/2024
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown